MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTALINK BURR; CATHETER, CORONARY, ATHERECTOMY
Model Number 3320
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 26aug2022.It was reported that the handshake connection was kinked and burr could not cross.The 94% stenosed, 10mmx2.75mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 1.75mm rotalink burr was selected for use.During the procedure, it was noted that the handshake connection was kinked and burr could not cross the guide catheter.The procedure was completed with a different device.There were no complications reported and the patient was stable post procedure.However, device analysis revealed that the sheath and coil were found to be cut at the proximal end.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Returned product consisted of a portion of the rotablator rotalink burr catheter.The guidezilla ii device used in the procedure was returned with the returned portion of the burr catheter inserted through the guidezilla ii device.The handshake connection, sheath, coil, burr and annulus were visually examined.Inspection of the device found that blood was present within the sheath, on the sheath, and within the returned guidezilla ii device.The sheath and coil were found to be cut at the proximal end and 133cm of the burr catheter was found to be returned.Functional testing was performed by attempting to remove and reinsert the returned portion of the burr catheter.During functional testing, severe resistance was encountered during removal of the burr catheter due to the presence of blood within the guidezilla ii device and on the returned portion of the burr catheter.The device was unable to be reinserted due to the severe resistance.No other issues were identified during the product analysis.

Brand Name
ROTALINK BURR
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15380947
Report Number2124215-2022-34930
Device Sequence Number5707361
Product Code MCX
UDI-Device Identifier08714729185840
UDI-Public08714729185840
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2023
Device Model Number3320
Device Catalogue Number3320
Device Lot Number0027291674
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2022
Initial Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight80 KG